Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 339, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2012, 10:54 AM CDT for 4 counties in Tennessee. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2012, 10:54 AM CDT (15:54 UTC)
- Expired
- Aug 13, 2012, 11:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:55 AM CDT | TSTM WND DMG | 4 S Lakewood, TN | TREE BLOWN DOWN AT LEBANON ROAD AND STEWARTS FERRY PIKE IN HERMITAGE |
| Aug 13, 11:00 AM CDT | TSTM WND DMG | 2 Sw Green Hill, TN | TREE BLOWN DOWN ON TOPEKA DRIVE IN HERMITAGE |
| Aug 13, 11:10 AM CDT | TSTM WND DMG | 2 Nnw Belinda City, TN | PUBLIC REPORT VIA TWITTER OF NUMEROUS TREES DOWN ON DIVISION ST IN MOUNT JULIET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS54 KOHX 131554
SVROHX
TNC037-149-165-189-131645-
/O.NEW.KOHX.SV.W.0339.120813T1554Z-120813T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1054 AM CDT MON AUG 13 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
EASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1145 AM CDT
* AT 1053 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LAKEWOOD...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREEN HILL...
MOUNT JULIET...
LEBANON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3632 8627 3630 8626 3632 8625 3632 8617
3631 8616 3597 8614 3603 8677 3632 8679
TIME...MOT...LOC 1554Z 263DEG 36KT 3623 8664
$$
FORECASTER:071 follow-up statement
363
WWUS54 KOHX 131610
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1110 AM CDT MON AUG 13 2012
TNC037-149-165-189-131645-
/O.CON.KOHX.SV.W.0339.000000T0000Z-120813T1645Z/
RUTHERFORD TN-SUMNER TN-WILSON TN-DAVIDSON TN-
1110 AM CDT MON AUG 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DAVIDSON...WILSON...EXTREME SOUTHWESTERN SUMNER AND NORTH CENTRAL
RUTHERFORD COUNTIES UNTIL 1145 AM CDT...
AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GREEN HILL...OR 10 MILES
SOUTHWEST OF GALLATIN...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3631 8616 3597 8614 3602 8668 3603 8670
3631 8669 3632 8627 3631 8627 3630 8626
3632 8625 3632 8617
TIME...MOT...LOC 1610Z 263DEG 36KT 3625 8644
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:18 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 13, 6:18 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CDT MON AUG 13 2012 .AVIATION... COMPLICATED TAF PACKAGE THIS PERIOD AS TSRA IS ANTICIPATED MAINLY AT KCKV AND KBNA TODAY. A COLD FRONT PASSAGE WILL BRING SCATTERED TSRA TO BOTH THESE TERMINALS BY 18Z. A SECOND ROUND OF POSSIBLE TSRA MAY DEVELOP AROUND 21Z. KCSV WILL BE QUIETER WITH ONLY TEMPO GROUP FOR 21Z TSRA CHANCE AND MVFR BR CONCERNS IN EARLY MORNING. && .PREV DISCUSSION... /ISSUED 338 AM CDT MON AUG 13 2012/ SHORT TERM (MON-WED)... H5 S/W TROF WL MOVE SOUTHEAST FM THE MIDWEST TDAY. GFS/NAM/EURO/ GEM MODELS SHOW HEIGHT FALLS ASSOCIATED WITH STRONG SHORTWAVE APPROACHING THE REGION...W/SFC LOW PRES MOVG INTO WEST MID TN THIS AFTN. MOISTURE AND THE CHANCE OF PCPN WL INCREASE...WITH LKLY POPS FORECASTED ACROSS A LARGE AREA OF NORTHWEST MID TN...TO INCLUDE METRO NASHVILLE. AS FOR THE POTENTIAL OF SEVERE WEATHER...WARM FRONT AND DEWPT INCREASE SHOULD FACTOR INTO A STORMIER AFTERNOON THAN MORNING. 06Z NAM12 SHOWALTER TO -5 LATE IN THE DAY. SPC CONTINUES TO ADVERTISE A SLGT RISK OF SVRWX IN WESTERN SECTIONS FOR LARGE HAIL AND DAMAGING WIND POTENTIAL. MAIN AREA OF STORMS WL SHIFT INTO THE PLATEAU THIS EVENING...WITH LKLY POPS. MAIN ENERGY ASSOC WITH SHORTWAVE WL SHIFT EAST AFT MIDNIGHT... AND POPS WL DECREASE. COLD FRONT WL MOVE QUICKLY ACROSS THE REGION TUE MORNING...WITH CHANCE OF LINGERING SHOWERS PLATEAU. SFC HIGH PRES IN CONTROL WED...WITH HIGHS IN THE MID-UPR 80S MOST LOCATIONS. LONG TERM (THU-SUN)... DRY CONDITIONS CONTINUE THU WITH LARGE DIURNAL SWING IN TEMPS. SFC RIDGE SHIFTS EAST THU NGT WITH NEXT CHANCE OF STORMS WITH APPROACH OF COLD FRONT LATE THU NGT-FRI. SYSTEM MOVES QUICKLY WITH EURO/DGEX TIMING...GFS TOO SLOW. BOTTOM LINE...PLEASANT WEATHER CONDITIONS NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TB12
Hazardous weather outlook, Aug 13, 5:27 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT MON AUG 13 2012 TNZ005-006-022>025-056>058-093-141030- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE. A COLD FRONT WILL PASS THROUGH MONDAY AFTERNOON BRINGING A CHANCE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AS SEVERE WEATHER APPROACHES. TNZ007>011-026>034-059>066-075-077>080-094-095-141030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- 527 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THIS AFTERNOON BRINGING A LINE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN TB12
In the hours before
Special weather statement, Aug 13, 8:45 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT MON AUG 13 2012
TNZ005-131430-
STEWART-
845 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF DOVER...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8764 3640 8760 3639 8760 3636 8801
3643 8805 3659 8803
21Special weather statement, Aug 13, 9:08 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT MON AUG 13 2012
TNZ005-023-131500-
HOUSTON-STEWART-
908 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...OR 7 MILES WEST OF ERIN...
MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3639 8760 3620 8757 3622 8769 3625 8778
3623 8782 3624 8787 3637 8788
21Special weather statement, Aug 13, 9:28 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CDT MON AUG 13 2012
TNZ006-026-131515-
CHEATHAM-MONTGOMERY-
928 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND MONTGOMERY
COUNTIES...
AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF DOVER...MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3663 8713 3660 8712 3656 8714 3655 8712
3636 8714 3635 8759 3664 8764 3664 8712
21Local storm report, Aug 13, 9:44 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL 7 W CLARKSVILLE 36.56N 87.47W
08/13/2012 E0.75 INCH MONTGOMERY TN PUBLIC
&&
SHAMBURGERSpecial weather statement, Aug 13, 10:28 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 AM CDT MON AUG 13 2012
TNZ025>027-057-059-060-131630-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-MAURY-WILLIAMSON-
1028 AM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...MAURY AND WILLIAMSON COUNTIES...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND CITY TO
CENTERVILLE...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
ASHLAND CITY BY 1035 AM CDT.
BELLE MEADE BY 1110 AM CDT.
NASHVILLE BY 1115 AM CDT.
COLUMBIA BY 1115 AM CDT.
OAK HILL BY 1120 AM CDT.
FRANKLIN BY 1120 AM CDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3635 8672 3629 8664 3626 8664 3624 8659
3617 8657 3613 8653 3602 8658 3601 8662
3594 8662 3571 8672 3568 8682 3555 8684
3566 8733 3565 8760 3636 8718
SHAMBURGERLocal storm report, Aug 13, 10:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL NASHVILLE 36.17N 86.78W
08/13/2012 E0.88 INCH DAVIDSON TN OTHER FEDERAL
NICKEL HAIL AT I-65 AND TRINITY LANE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:45 AM CDT | Special Weather Statement | OHX | Stewart | 45 min |
| Aug 13, 9:08 AM CDT | Special Weather Statement | OHX | Houston | 52 min |
| Aug 13, 9:28 AM CDT | Special Weather Statement | OHX | Montgomery | 47 min |
| Aug 13, 9:32 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 13, 10:00 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 30 min |
| Aug 13, 10:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Maury, Williamson | 62 min |
| Aug 13, 10:30 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 45 min |
| Aug 13, 11:03 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 13, 11:34 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Wilson | 41 min |
| Aug 13, 11:43 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| Aug 13, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.